Results 1 to 3 of 3

Thread: Is it the Lupus or the medications?

  1. #1
    Join Date
    Feb 2012
    Location
    United States
    Posts
    2
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Is it the Lupus or the medications?

    Hey all, my nefrologist is out of town for the time being and I'm still awaiting my first rheumatologist appointment so I was hoping someone here could help me out with a couple questions! First off I'm 17 and have stage 4 lupus nefritus, I was diagnosed January 24th.

    As expected I'm having some problems coping with my diagnosis but my real question has to do with how I'm feeling because I'm not sure if it's the medicines I'm taking or the Lupus itself! Allow me to elaborate....

    I originally went to the doctor due to extreme edema in my legs and face, but besides the swelling I felt absolutely fine. I saw no reason to go to the doctors for the swelling but eventually the swelling led to my diagnosis. Honestly, I did not feel sick in the slightest despite some headaches, but things have since changed.

    Since my biopsy I have been prescribed with CellCept, Predisone, Torsemide, Lisinopril and Potassium and Vitamin D supplements. Also I've felt immensely worse. I'm constantly tired and have no energy, it's hard for me to make it through the school day, let alone do all the homework I have, I just feel exhausted. I'm also not sleeping well, but even when I do I still feel like I haven't slept a wink! My headaches have grown worse, abdominal pain has steadily increased, I just don't feel like myself anymore, I simply want to crawl in bed. I've had bouts of dizziness as well, but blamed that on my medications. I'm just not sure if these symptoms are medicine related or if my lupus simply took a turn for the worse very quickly?

    Also this is incident left me and doctors scratching my head, I had bloodwork done in the morning as my doctors are monitoring certain things and had just returned to school. I had been in class maybe 15 minutes and felt the overwhelming need to throw up and pass out, I ran to the bathroom but nothing happened, on my way down the hall I fell to the ground crippled by pain. It wasn't nausea, I felt like I was literally being torn apart. It felt like someone was grabbing my pelvis, snapping it clean in half and continuing to tear apart my entire body. It was the most intense pain I'd ever felt. I also felt like my entire upper body was a massive bruise. Eventually I got to the nurses office but the pain left me unable to walk for about an hour, as soon as I could walk again I went to my pediatrician, who knowing about
    my lupus said it was a bout of nausea. I know that wasn't it. I simply have no clue what happened! And I'd like to know if it was medication or lupus related :/ I just cant differentiate between the two yet! Any help, hints or tips? Sorry for the rant!

  2. #2
    Join Date
    Sep 2011
    Location
    Amarillo, Texas
    Posts
    477
    Blog Entries
    1
    Thanks
    34
    Thanked 139 Times in 113 Posts

    Default

    It sounds like a mixture of both. Im on CellCept and prednisone and I know from experience that the prednisone makes it hard to sleep and the CellCept is really hard on my stomach. This bouts of dizziness happens to me too and ive also had to run out of a classroom because I felt sick. Those meds are tough and it does get hard to determine what is the meds and what is the lupus, but for me I found it was a bit of both. For the sleep you should ask your doctor about sleeping pills it might help with your headaches too. I know I always felt worse when I never got sleep. Eventually it will start to get easier to handle and you will get healthier. It's very hard at first especially when your as sick as you are. Please feel free to rant all you want on here, were here to help.
    Also, that CellCept is really hard on your stomach, I can't even count how often I had thrown up before school because of that. I still get nauseous all the time but now I have figured out the right time to take it, all about timing with that one. And im only 20 so im close to your age so if you want you can private message me when you want. Hope you get better soon!

  3. #3
    Join Date
    Jun 2011
    Location
    ohio
    Posts
    79
    Thanks
    47
    Thanked 18 Times in 17 Posts

    Default

    Hello, I was put on Lisinopril after a heart attack, and it made me extremely dizzy, it is one of the major side effects of the drug.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •